morgan
morgan randall
morgan

Counselor Morgan Randall's blog, bookstore and more. A place to explore the paradigm shift to systems thinking that views body and mind as one

Repeat after me. VERY SLOWLY

Hallelujah! Research is now backing up what I have been saying for decades. When withdrawing from an antidepressant, or frankly any psych med, you’ve been on for over six months, take at least a year to quit. Docs routinely advise patients to titrate way too fast. Then, use their withdrawal symptoms as an excuse to put them back on. But patients who VERY gradually reduced their daily dose of antidepressants over a year, even after years of use, are unlikely to experience any symptoms. I advise buying a metal fingernail file and start with one swipe of the pill across it. Then take one tiny additional swipe across the file every two weeks very slowly reducing the dosage, so your brain doesn’t go into shock making you think you’re actually mentally ill when what you are is in withdrawal. I’ve seen patients who had been diagnosed with bipolar disorder when, in fact, they had been taken off a benzo, cannabidiol or antidepressant too quickly! Think carefully before you decide to take these drugs. Do your research. And, please, be very careful getting off.-–MR

By Benedict Carey, New York Times,  March 5, 2019

Thousands, perhaps millions, of people who try to quit antidepressant drugs experience stinging withdrawal symptoms that last for months to years: insomnia, surges of anxiety, even so-called brain zaps, sensations of electric shock in the brain.

Go to original

March 6th, 2019 | Permalink

morgan randall morgan randall
morgan randall, ma lmhc
Mental Health Counseling and
Health Coaching

Welcoming new clients in downtown
Mount Vernon
Send an Email!


Copyright 2019 Morgan Randall, MA, LMHC. All rights reserved.